Q. After going gym, I started to have pain in the knee. How to fix it?

Answered by Dr. Atul Prakash and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Knee Pain or Chondromalacia Patella? We have medical experts to help you right away. Ask a Doctor Now »
 

Hi doctor,

I started with the gym last week. I trained myself at home for a few weeks. After going to the gym, I began to have pain in the knees. It hurts me a lot. I am unable to do squats for a week. I tried to fix it, and nothing helped me. I do not know what to do. Please help.


Related Questions:
I am getting knee pain even with a simple activity. Please help.
Knee Pain in Old Age - Osteoarthritis
Is it normal to have nausea and stomach pain after taking Panadol?
 

Dr. Atul Prakash
MBBS., MS ORTH., DNB ORTH., MNAMS., FRCS
Fitness Expert, Orthopedics And Traumatology, Physiotherapy, Spine Health

Hi,

Welcome to icliniq.com.

It is common to have pain when you start an exercise programme after a gap. You can try icing the sore parts after doing exercise as well as do gentle stretches in leg muscles. If you are sore, take NSAIDs (Nonsteroidal anti-inflammatory drugs) for a few days and then start again. Knee pain may occur due to chondromalacia patellae, and this may need more attention especially if the pain does not settle after a course of an NSAID.

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Can Aleve and Goody's powder cause stomach upset?
Query: Hi doctor, I recently had a migraine, so I took two tablets of Aleve. It did not work, so I took Goody's powder, but the pain was still there, so I took another one. The migraine pain has gone, but my stomach seems to be upset.  Read Full »
Dr. Jeremy David O'kennedy
HIV AIDS Specialist

Answer: Hi, Welcome to icliniq.com. Sorry to hear about your headache. Aleve (Naproxen) and Goody's powder (combination of Aspirin, Acetaminophen, and Caffeine) both contain NSAIDs (non-steroidal anti-inflammatory drugs) like Aspirin, Ibuprofen, Naproxen, Piroxicam, Diclofenac, etc. Although NSAIDs are very...  Read Full »
 
My 14 year old son has severe knee pain daily. Why?
Query: Hello doctor, I am a mother of a 14 year old son. Over the past couple of months, my son has severe knee pains daily. He has vitamin D deficiency, which I have been told may cause it. The pain usually starts after being in one position for too long. It only lasts for about a minute but the pain is ...  Read Full »
Dr. Lokesh
Orthopaedician And Traumatologist

Answer: Hi, Welcome to icliniq.com. The symptoms you suggested point towards chondromalacia patella, which happens to be due to the softening of cartilage behind the knee cap. I suggest you try taking the following. Tablet Ibuprofen 400 mg, twice a day for ten days after food. Tablet Rabeprazole 20 mg, tw...  Read Full »
 
How can knee pain be prevented?
Query: Hello doctor, There is dull knee pain while standing and walking for one month. What can be the cause of this?  Read Full »
Dr. Lokesh
Orthopaedician And Traumatologist

Answer: Hello, Welcome to icliniq.com. Knee pain is a common complaint that affects people of all ages. Knee pain may be the result of an injury or some other medical conditions including arthritis, patellar tendinitis, ACL (anterior cruciate ligament) injury, knee bursitis, torn meniscus, gout, and infe...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


When should I change my toothbrush?
Hello doctor, How can I take care of toothbrush health? How often to change toothbrush heads or disposable toothbrushes ...Read more »
Is it advisable to exclusively pump breast milk?
Hello doctor, Why more mothers are choosing to exclusively pump their breast milk? How does it work for them? Kindly exp ...Read more »
Vaginal Discharge - Types | Signs | Symptoms | Diagnosis | Treatment | Prevention
Vaginal discharge is a physiological phenomenon and some form of discharge is considered as absolutely normal. But there ...Read more »
 
 

Also Read Answers From